MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Model Number M00546550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a spyglass retrieval basket was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During procedure, a spyglass retrieval basket was used to attempt to remove a stone.The basket captured the stone.However, while taking out the spybasket and the stone, the pullwire broke.The basket and stone remained in the patient.Several methods was performed to remove the basket and took more than an hour to successfully remove the basket from the patient.The stone was removed from the basket by dilating the papilla with a balloon and the basket wires were pressed however the stone was unable to be removed from the patient and the procedure was postponed due to the long procedure time.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Impact code f2301 is being used to capture the reportable event of additional device required to remove the basket.Device code a0401 captures the reportable event of pull wire break.H10: the returned spy retrieval basket was analyzed, and a visual inspection noted the working length was kink in different sections.The customer provided some photos of the anatomy of the patient, it is not possible to determine if the device had was damaged or presented any issue.The device was disassembled, it was observed the internal wire was detached.This component is the one attached to the handle cannula and the basket.The section that includes the basket was detached and didn't return for analysis.This wire is considered as part of handle cannula; therefore, the handle cannula was the component that was detached.The reported event was not confirmed.Based on all available information, it is most likely that user manipulation and/or some technique applied while inserting the device through the endoscope may have affected the working length causing the observed kinks.Once the working length was kinked, the user may have experimented difficulties to retract the handle cannula, and this may have taken the user to apply an extra force leading the detaching the handle cannula.Therefore, it is possible that factors and/or conditions related to procedure during the use of the device could have affected its performance and its intended purpose.Therefore, the most probable root cause for the issues found in the product analysis is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h11: block b1 adverse event/product problem and b2 outcomes attrib to adv event has been corrected.
 
Event or Problem Description

Brand Name
SPYGLASS RETRIEVAL BASKET
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15391650
Report Number3005099803-2022-05180
Device Sequence Number5056535
Product Code PTS
UDI-Device Identifier08714729965886
UDI-Public08714729965886
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2024
Device Model NumberM00546550
Device Lot Number0029585822
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown